Wildfire, Marion
- When
- May 1, 11:14 AM EST to May 2, 6:48 PM EST
- Where
- Marion forecast zone
- Reported by
- Park/Forest Service
On May 1st, a wildfire burned about 516 acres about 4 miles N of Lynne. By the 2nd, the fire was 90 percent contained.
A wildfire developed near Lynne and burned hundreds of acres before it was contained.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A wildfire developed near Lynne and burned hundreds of acres before it was contained.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 1, 9:00 AM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT SUN MAY 1 2011 .SHORT TERM...WEAK COASTAL TROF AND INCREASED GRADIENT WIND FLOW ALLOWING AN INCREASE IN SC OFFSHORE WITH SOME OF THIS MOISTURE SPREADING INLAND. CLOUDS WILL SPREAD BENEATH A STRONG 900MB SUBSIDENCE INVERSION...AT TIMES POSSIBLY BECOMING BKN NEAR THE COAST. FORECAST IS ON TRACK AND NO CHANGES ARE PLANNED. && .AVIATION...CLOUDS SHOULD SPREAD OUT AOA 4K FT...SO VFR CONDITIONS ARE EXPECTED TO CONTINUE. && .MARINE...WILL INDICATE A MORE E TO SE WIND DIRECTION. NO OTHER MAJOR CHANGES EXPECTED. && .FIRE WX...WILL CONTINUE MARGINAL FIRE DANGER STATEMENT INLAND. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/KEEGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 438 AM EDT SUN MAY 1 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 438 AM EDT SUN MAY 1 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES... A PERSISTENT EASTERLY SWELL WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES TODAY. REFER TO THE SURF ZONE FORECAST. THERE WILL BE AN ELEVATED FIRE DANGER THIS AFTERNOON ACROSS THE INLAND AREAS DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY INTO WEDNESDAY WITH THE NEXT FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
1 wildfire. Local standard time, as filed.
On May 1st, a wildfire burned about 516 acres about 4 miles N of Lynne. By the 2nd, the fire was 90 percent contained.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294593.